Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 2, 2018, 1:29 PM EDT for Fayette County, Kentucky. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 1:29 PM EDT (17:29 UTC)
- Expired
- Jul 2, 2018, 2:55 PM EDT
- In force
- 86 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WGUS53 KLMK 021729
FFWLMK
KYC067-021930-
/O.NEW.KLMK.FF.W.0034.180702T1729Z-180702T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
129 PM EDT MON JUL 2 2018
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Central Fayette County in central Kentucky...
* Until 330 PM EDT
* At 128 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one and a half inches of
rain has already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Lexington, Northland, Bryan Station and Thoroughbred Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3809 8437 3802 8438 3802 8442 3803 8446
3805 8449 3811 8448 3812 8445
$$
DM1 follow-up statement
675
WGUS73 KLMK 021855
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
255 PM EDT MON JUL 2 2018
KYC067-021905-
/O.CAN.KLMK.FF.W.0034.000000T0000Z-180702T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette KY-
255 PM EDT MON JUL 2 2018
...THE FLASH FLOOD WARNING FOR CENTRAL FAYETTE COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, but area creeks and streams may continue to run high for the
next hour or two.
LAT...LON 3809 8437 3802 8438 3802 8442 3803 8446
3805 8449 3811 8448 3812 8445
$$
DMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:11 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 1:11 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Louisville KY 111 PM EDT Mon Jul 2 2018 .Short Term...(Today and tonight) Issued at 315 AM EDT Mon Jul 2 2018 Our area resides on the western side of a strong ridge that has been bringing heat to the eastern U.S. the last few days. Troughiness moving into that ridge will bring unsettled weather to the area today. GOES Sounder indicates a precipitable water of 1.6-1.8 inches over the region this morning, in line with the 00Z BNA sounding. Moisture pooling during the day...ahead of a weak frontal boundary...likely will pump that level up to around 2 inches, which along with the troughing aloft should be enough for a good chance of rains for most today. HREF has a few pockets of 0.5 inch rainfall totals this afternoon, mainly along the Ohio River. Knowing that ensembles water down those peak values, we likely will see pockets of 1-2 inches of rainfall today, possibly leading to localized flooding issues similar to Sunday. Also of note will be the slower storm motions today, so look for flood advisories/warnings under those heavier cores. Also similar to yesterday, CAPE values rise quickly through the morning hours before the onset of storms starts to limit them. Would not be surprised to see one or two cells develop quickly and with their collapse generate stronger wind gusts. Then by mid to late afternoon we should see less chance for any severe winds. Activity should die down with loss of heating tonight, but given higher surface moisture we likely will see continued above normal low temperatures, as well as some patches of fog. .Long Term...(Tuesday through Sunday) Issued at 310 AM EDT Mon Jul 2 2018 Tuesday through the rest of the week is still shaping up to be very warm and humid with a few notable precip chances. The Fourth of July will likely be the hottest and driest day this week. Afternoon heat indices in the 100-105 degree range are looking likely for Independence Day. Not much change at all in the synoptic features during this period. Strengthening upper high retrogrades westward across the region in the Tuesday through Thursday time frame. Upper ridging will be building west over KY and southern IN on Tuesday as weak mid-level vort energy shifts northwest of the Ohio River. A band of increased moisture aloft will likewise shift northwest with time, keeping scattered showers and thunderstorms in the forecast. The highest rain chances of 40 to 50 percent will be across southern Indiana. Drier air advecting in along with a 598 dam ridge of high pressure aloft will keep the weather mainly dry for the Fourth. However, afternoon high temperatures will rise into the low to mid 90s. The heat index could approach 105 across a good chunk of the forecast area. We'll start to see weakness in the upper ridging on Thursday, with heights aloft really falling off on Friday. A storm system in eastern Canada will send a cold front south into the Ohio Valley, resulting in higher rain and thunderstorm chances heading into the weekend. Once that boundary pushes through, highs could drop into the mid/upper 80s for Saturday. Lingering storm chances associated with the boundary will be highest across southern KY on Saturday. Areas further north may be able to dry out by Saturday morning. There's still some uncertainty on where the boundary ends up by Sunday, with a possible drift back to the north by Monday. So looking at isolated to scattered PoPs across central KY for now on Sunday, with a dry forecast in southern IN. && .Aviation...(18Z TAF Issuance) Issued at 111 PM EDT Mon Jul 2 2018 An upper level wave will help spark scattered thunderstorms in the warm and very sticky air this afternoon. SDF should be the most affected by storms, so will go beyond just VCTS there and introduce a TEMPO group. The storms will produce locally torrential rain and gusty winds. Storms will slowly dissipate this evening with mostly quiet conditions overnight. Some light BR may form around dawn in the still, humid air. Tomorrow a wave is predicted to drift northwestward from the Tennessee Valley into the Ohio Valley and will spark scattered showers and storms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...EBW Aviation...13
Hazardous weather outlook, Jul 2, 11:30 AM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1130 AM EDT Mon Jul 2 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031530- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1130 AM EDT Mon Jul 2 2018 /1030 AM CDT Mon Jul 2 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will develop today. These storms will be slow moving, so the main threats will be localized flooding as well as brief gusty winds and frequent lightning. Outside of any cooling thunderstorms, expect peak heat index values to rise to around 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms are expected on Tuesday. Any storms will be capable of locally heavy rainfall and flooding. Heat index values around 105 degrees are possible during the afternoon and early evening of the Fourth of July. Thunderstorm chances will increase again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooded roadways or creeks as well as stronger wind gusts or damage today. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:23 AM EDT | Special Weather Statement | LMK | Bullitt | 37 min |
| Jul 2, 1:10 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette | 2 hr |
| Jul 2, 1:54 PM EDT | Special Weather Statement | LMK | Logan | 21 min |
| Jul 2, 2:01 PM EDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 2:22 PM EDT | Special Weather Statement | LMK | Hardin | 23 min |
| Jul 2, 2:42 PM EDT | Special Weather Statement | LMK | Logan | 33 min |
| Jul 2, 3:09 PM EDT | Special Weather Statement | LMK | Hardin | 36 min |
| Jul 2, 3:13 PM EDT | Areal Flood Advisory | LMK | Jessamine | 62 min |
| Jul 2, 3:13 PM EDT | Special Weather Statement | LMK | Jessamine | 32 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | LMK | Anderson | 33 min |
| Jul 2, 3:40 PM EDT | Special Weather Statement | LMK | Woodford | 35 min |
| Jul 2, 3:42 PM EDT | Areal Flood Advisory | LMK | Clark, Madison | 2 hr |
| Jul 2, 3:45 PM EDT | Areal Flood Advisory | LMK | Anderson | 2 hr |
| Jul 2, 4:00 PM EDT | Special Weather Statement | LMK | Franklin | 15 min |
| Jul 2, 4:04 PM EDT | Areal Flood Advisory | LMK | Franklin | 116 min |
| Jul 2, 4:05 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 25 min |
| Jul 2, 4:37 PM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 53 min |
| Jul 2, 4:39 PM EDT | Flash Flood Warning | LMK | Franklin | 2 hr |
| Jul 2, 4:49 PM EDT | Special Weather Statement | LMK | Washington | 26 min |
| Jul 2, 5:07 PM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Lincoln | 84 min |
| Jul 2, 5:21 PM EDT | Flash Flood Warning | LMK | Boyle, Garrard, Lincoln | 66 min |
| Jul 2, 5:37 PM EDT | Areal Flood Advisory | LMK | Marion, Washington | 61 min |
| Jul 2, 5:38 PM EDT | Special Weather Statement | LMK | Lincoln | 37 min |
| Jul 2, 5:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
| Jul 2, 5:49 PM EDT | Areal Flood Advisory | LMK | Jefferson | 77 min |
| Jul 2, 5:52 PM EDT | Flash Flood Warning | LMK | Lincoln | 89 min |
| Jul 2, 6:14 PM EDT | Flash Flood Warning | LMK | Jefferson | 91 min |
| Jul 2, 6:25 PM EDT | Areal Flood Advisory | LMK | Casey | 90 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | LMK | Hancock | 42 min |
| Jul 2, 6:36 PM EDT | Areal Flood Advisory | LMK | Nelson | 78 min |
| Jul 2, 6:43 PM EDT | Special Weather Statement | LMK | Casey | 47 min |
| Jul 2, 7:22 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock | 73 min |
| Jul 2, 7:35 PM EDT | Special Weather Statement | LMK | Green | 40 min |
| Jul 2, 7:53 PM EDT | Special Weather Statement | LMK | Allen | 52 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.